Prednisone Reduced My Tinnitus Amazingly — But It's Now Getting Worse Again During Tapering Off

Discussion in 'Support' started by Clare Johnson, Feb 2, 2020.

    1. Clare Johnson
      Asleep

      Clare Johnson Member

      Location:
      NY
      Tinnitus Since:
      11/2019
      Cause of Tinnitus:
      Sinus infection/lyme or bartonella
      Hello everyone.

      My tinnitus started about 2.5 months ago after a cold.

      Since then its fluctuated a lot from hissing to ringing. The worst kind I had was in the middle of my head. That one is horrible and woke me up in the middle of the night zapping my brain. I also had loud hissing in my right and left, more in my left.

      I went to a wonderful audiologist near me who confirmed I had no ear damage (otoacoustic emissions test, which tests cochlear function, was perfect) and my hearing is good. She said she's certain its a sinus issue, still, and to see a sinus specialist or ENT who was more specialized.

      So I went to an ENT in New York city - close to where I live. She agreed that my ears looked fine but after scoping my nose said I had severe inflammation and infection in my nose/sinuses. She said this was spreading into my Eustachian tubes and causing my tinnitus, most likely.

      I got prescribed Prednisone and Augmentin. The first day of taking it, I felt AMAZING. The noises had reduced by like 80% and I just had some hissing in my left ear. I was really near silence, and it felt incredible.

      However, ever since I started tapering down from 30mg to 20mg of Prednisone, the sounds (the head one... the worst one :( ... ) has come back with a vengeance. I still have to taper down to 10mg and am horrified to go even more off of it.

      I thought this might be the answer to my problem (the medicines), and they helped tremendously for 3 days or so. I'm super discouraged that the sounds are all coming back.

      Has anyone else had similar issues? I'm going to call the ENT tomorrow and ask what she thinks about this.
       
      • Hug Hug x 2
    2. Selah1281

      Selah1281 Member Benefactor

      Location:
      Bustown, OH10
      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Unknown
      After 1-2 months of tinnitus I was given Prednisone for an atopic dermatitis. Taper pack 6 days. Not nearly your dose. 4mg pills. Gave me silence in my left ear for quite some time beyond taking the meds and gave me silence while taking the meds in both ears. I was also on Clonazepam 1mg at the time (still am). However, after the taper pack was done my main ear (right) started back up quickly.

      I think in mentioning this before someone said something about the steroids effect on the GABA (A) receptor causing the temporary reduction (like benzos).
       
      • Informative Informative x 2
    3. Anners Joey

      Anners Joey Member

      Tinnitus Since:
      Monday
      Cause of Tinnitus:
      Unknown
      Same thin happened to me. My T was caused by TMD/TMJ which I’m seeing a specialist tomorrow to discuss treatment(s). I was told that going on Prednisone right away after onset of T that it could possibly result that my T would get better maybe even fade away. I saw my doctor a day after the ringing started. Was taking Prednisone the very next morning and followed the dosage directions and the weaning . It’s been a month now and I still have T. We shall see what TMD treatment, beyond massage and acupuncture therapy, can do. I’m already working on habituation, retraining the brain to ignore this annoyance. I wish you well on your journey with T! Good luck!
       
      • Hug Hug x 1

Share This Page

Loading...